|Do HIV drugs prevent lymphoma from popping up?
Aug 18, 2001
I stoped taking my HIV meds December of 2000 after taking them for 6 yrs. Right afterwords I did not feel very well for a long time. I had figured that this would happen as my body adjusted to no meds. Now lumps are appering in my groin my arm pit and abdomen. Would the HIV drug cocktail hold off the progression of Lymphoma for that 5 yr period of time? I am schedualed for a MRI and CT scan and that should answer a lot of questions, but I am sitting here trying to put it all. I hate to be sucha pain with so many questions, but I also figure this this is a learning experience for HIV'ers. There is so much info on HIV but quite often none that applys to the question, so this is a great service you are providing (THANK YOU VERY MUCH) Danny
Response from Dr. Dezube
Dear Danny, First I would recommend that you NOT jump the gun and give yourself a lymphoma diagnosis. There are many causes of swellings you describe, many of which are not related to lymphoma. Let's see what the MRI and CT scans show. You may need one of these lumps biopsied.
You ask a very important question-- Do HIV drugs prevent lymphoma from occurring? The answer to this is an emphatic yes! HIV drugs are the best defense an HIV'er has against opportunistic infections and opportunistics cancers (lymphoma, KS, and so on).
First sort out what these growths are. Depending upon what your CD4 count and viral load are, you might need to go back to taking these HIV drugs. The best offense against the illnesses AIDS creates, is a good defenese (i.e. the HIV drugs). GOOD LUCK. BD.
Treatment of KS after Doxil and Taxol? What's next?
KS Diagnosis, but HIV negative. How is this possible? Am I contagious?
- Rectal Bleeding After Licking Vagina Worried I Have HIV
- Sore On Tongue After Touching Dried Semen Worried I Have HIV
- White Bumps On Penis After Touching Urine Worried I Have HIV
- Do Stds Cause Diarrhea?
- Genital Sores - Male Symptoms
- Is Stringy Vaginal Discharge A Side Effect From Provera?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.